MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS TORIC II 1-PIECE ACRYLIC; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS TORIC II 1-PIECE ACRYLIC; TORIC IOLS
Model Number ZCU450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 09/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, the lens remains implanted to date.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that toxic anterior segment syndrome (tass) occurred in the left eye of a patient which was implanted with an intraocular lens.Moxifloxacin ophthalmic eye drops were given as a normal pre and post regimen.The patient was also taking durezol eye drops every 1-2 hours.In addition, the patient was given a medrol dose pak 4mg tablets po (use as directed) on (b)(6) 2020 post surgery.It was noted that the patient has recovered.The lens remains in the patient's eye.The account indicated that they have been doing an investigation and at this point they do not know where the tass is coming from.No further information was provided.This emdr report is for the intraocular lens, model zcu450.A separate emdr will be submitted for the healon endocoat device.
 
Additional Manufacturer Narrative
Additional information/corrected data: additional information received indicated that the post-op drops given to the patient were moxifloxacin, ketorolac, prednisolone.Also, initially the account reported ''(b)(6)1950'' to be the date of birth for the patient which was entered in the initial emdr report.However, additional information received from the account clarified that the correct date of birth for the patient is ''(b)(6) 1950''.Therefore the following field was updated accordingly.Section a2: age/date of birth: (b)(6) 1950.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS TORIC II 1-PIECE ACRYLIC
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11062281
Report Number9614546-2020-00534
Device Sequence Number19492117
Product Code HQL
UDI-Device Identifier05050474663091
UDI-Public(01)05050474663091(17)250709
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2025
Device Model NumberZCU450
Device Catalogue NumberZCU450U195
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date01/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON ENDOCOAT, LOT 028612
Outcome Attributed to Adverse Event Other;
Patient Age69 YR